Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 44, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Nov 30, 2020, 1:39 PM MST for 12 counties in New Mexico. It took effect at Dec 1, 2020, 8:00 AM MST. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2020, 1:39 PM MST (20:39 UTC)
- In effect from
- Dec 1, 2020, 8:00 AM MST
- Expired
- Dec 2, 2020, 6:00 PM MST
- In force
- 34 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Colfax County, NM, Curry County, NM, Mora County, NM, Quay County, NM, Roosevelt County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Torrance County, NM, Union County, NM, Valencia County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1886 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
963 WWUS75 KABQ 302039 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 139 PM MST Mon Nov 30 2020 NMZ221-223-010500- /O.NEW.KABQ.WI.Y.0044.201201T1500Z-201202T0000Z/ Sandia/Manzano Mountains Including Edgewood-Central Highlands- 139 PM MST Mon Nov 30 2020 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST TUESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 or 50 mph expected. * WHERE...Sandia and Manzano Mountains including Edgewood as well as the Central Highlands including Clines Corners. * WHEN...From 8 AM to 5 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Strong crosswinds may result in difficult driving conditions for high profile vehicles on I-40 and other area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 34
7 follow-up statements
238 WWUS75 KABQ 010433 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 933 PM MST Mon Nov 30 2020 NMZ221-223-011230- /O.CON.KABQ.WI.Y.0044.201201T1500Z-201202T0000Z/ Sandia/Manzano Mountains Including Edgewood-Central Highlands- 933 PM MST Mon Nov 30 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST TUESDAY... * WHAT...Northwest winds 25 to 35 mph with occasional gusts up to 45 or 50 mph expected. * WHERE...Sandia and Manzano Mountains including Edgewood, as well as the Central Highlands including Clines Corners. * WHEN...From 8 AM to 5 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Strong crosswinds may result in difficult driving conditions for high profile vehicles on I-40 and other area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
037 WWUS75 KABQ 011228 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 528 AM MST Tue Dec 1 2020 NMZ227-230-020000- /O.EXB.KABQ.WI.Y.0044.201201T1900Z-201202T0000Z/ Johnson and Bartlett Mesas Including Raton Pass-Union County- 528 AM MST Tue Dec 1 2020 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM MST THIS AFTERNOON... * WHAT...North winds 25 to 35 mph expected, with occasional gusts to 45 or 50 mph. * WHERE...Johnson and Bartlett Mesas Including Raton Pass and Union County. * WHEN...From noon today to 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Strong crosswinds will result in difficult driving conditions for high profile vehicles on US Highway 64/87 and other area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ221-223-020000- /O.CON.KABQ.WI.Y.0044.201201T1500Z-201202T0000Z/ Sandia/Manzano Mountains Including Edgewood-Central Highlands- 528 AM MST Tue Dec 1 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...West or northwest winds 25 to 35 mph with occasional gusts up to 45 or 50 mph expected. * WHERE...Sandia and Manzano Mountains including Edgewood, as well as the Central Highlands including Clines Corners. * WHEN...From 8 AM to 5 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Strong crosswinds may result in difficult driving conditions for high profile vehicles on I-40, US Highway 285 and other area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
806 WWUS75 KABQ 012354 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 454 PM MST Tue Dec 1 2020 NMZ221-223-227-020100- /O.EXP.KABQ.WI.Y.0044.000000T0000Z-201202T0000Z/ Sandia/Manzano Mountains Including Edgewood-Central Highlands- Johnson and Bartlett Mesas Including Raton Pass- 454 PM MST Tue Dec 1 2020 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Winds will begin decreasing below hazardous speeds through the evening across the central mountains and central highlands. Some gusts to 35 mph will be possible through 10 pm MST. Wind speeds may remain gusty over the Raton Pass and Johnson and Bartlett Mesa areas through the overnight with a winter weather advisory now in effect there. $$ NMZ230-021130- /O.EXT.KABQ.WI.Y.0044.000000T0000Z-201203T0100Z/ Union County- 454 PM MST Tue Dec 1 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST WEDNESDAY... * WHAT...North winds 25 to 35 mph with occasional gusts to 50 mph. * WHERE...Union County. * WHEN...Until 6 PM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects, and strong cross winds can be expected on west to east oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
510 WWUS75 KABQ 021058 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 358 AM MST Wed Dec 2 2020 NMZ230-030100- /O.CON.KABQ.WI.Y.0044.000000T0000Z-201203T0100Z/ Union County- 358 AM MST Wed Dec 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...North winds 25 to 35 mph with occasional gusts to 50 mph. * WHERE...Union County. * WHEN...Until 6 PM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects, and strong cross winds can be expected on west to east oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
954 WWUS75 KABQ 021324 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 624 AM MST Wed Dec 2 2020 NMZ228-030100- /O.EXA.KABQ.WI.Y.0044.000000T0000Z-201203T0100Z/ Far Northeast Highlands- 624 AM MST Wed Dec 2 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...North winds 25 to 35 with occasional gusts to between 50 and 55 mph. * WHERE...Far Northeast Highlands. * WHEN...Until 6 PM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects, and strong cross winds can be expected on west to east oriented roads. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ230-030100- /O.CON.KABQ.WI.Y.0044.000000T0000Z-201203T0100Z/ Union County- 624 AM MST Wed Dec 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...North winds 25 to 35 mph with occasional gusts to 50 mph. * WHERE...Union County. * WHEN...Until 6 PM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects, and strong cross winds can be expected on west to east oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
957 WWUS75 KABQ 021644 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 944 AM MST Wed Dec 2 2020 NMZ234>236-030100- /O.EXA.KABQ.WI.Y.0044.000000T0000Z-201203T0100Z/ Quay County-Curry County-Roosevelt County- 944 AM MST Wed Dec 2 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Quay County, Curry County and Roosevelt County. * WHEN...Until 6 PM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects, and strong cross winds can be expected on west to east oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ228-230-030100- /O.CON.KABQ.WI.Y.0044.000000T0000Z-201203T0100Z/ Far Northeast Highlands-Union County- 944 AM MST Wed Dec 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...North winds 25 to 35 with gusts between 50 and 55 mph. * WHERE...Far Northeast Highlands and Union County. * WHEN...Until 6 PM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects, and strong cross winds can be expected on west to east oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
716 WWUS75 KABQ 030038 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 538 PM MST Wed Dec 2 2020 NMZ228-230-234>236-030145- /O.EXP.KABQ.WI.Y.0044.000000T0000Z-201203T0100Z/ Far Northeast Highlands-Union County-Quay County-Curry County- Roosevelt County- 538 PM MST Wed Dec 2 2020 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Northerly winds will remain gusty through the late evening, but have diminished below advisory levels. Therefore, the Wind Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 30, 10:34 AM MST, 3 hours 5 minutes earlier.
Area forecast discussion, Nov 30, 10:34 AM MST, 3 hours 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1034 AM MST Mon Nov 30 2020 .AVIATION... 18Z TAF CYCLE VFR conditions will prevail for the next 24 hours. Breezy westerly winds are expected across east central and northeast NM thanks to a deepening lee side sfc trough. Gusts between 25 and 30kts are likely. Some breezes may continue overnight across east central NM. On Tuesday, a strong upper level storm system will drop southward into NM. Strong northwest flow aloft will translate to the surface, with gusts between 25 and 35 kts developing by 18Z Tue in normally windy northwest flow locations (KFMN, KAEG, KCQC). Additionally, strong north winds will develop across far northeast NM behind a back door cold front around 18Z Tue. 34 && .PREV DISCUSSION...246 AM MST Mon Nov 30 2020... .SYNOPSIS... West winds today will bring slightly warmer temperatures and mostly sunny skies. A powerful cold front will arrive on Tuesday with strong northerly winds and colder temperatures. A bitter cold airmass will impact the region Wednesday and Thursday with some of the coldest temperatures so far this season during the overnight hours. There is also a chance for light snow to develop along the Sangre de Cristo Mountains and parts of northeast New Mexico Tuesday night. Very light snowfall is possible Wednesday and Thursday across the central high terrain, making conditions feel even colder. A slight warm up is expected Friday and Saturday before the next potential storm system takes shape over the region Sunday. && .DISCUSSION... SHORT TERM...(TODAY THROUGH TUESDAY)... With a lee side trough developing in northeast NM today, west and southwest winds will lead to warmer temperatures for much of eastern NM. Elsewhere, high temperatures will be near or slightly cooler compared to yesterday, mainly below average for the last day of November. Winds along and east of the central mountain chain continue tonight, ahead of a cold upper-level low dropping south- southeast through WY/CO. The associated surface cold front is forecast to move in from the north on Tuesday. Chances for light snow will likely be confined to far north-central and northeast NM Tuesday afternoon. LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)... By Tuesday night, a powerful cold front will be well south of the region with breezy north winds and very cold wind chills firmly in place. 00Z models continue to show very light snow over the Sangre de Cristo Mts and parts of northeast NM developing southward to the I-40 corridor and perhaps the Sacramento Mts thru sunrise Wednesday. Snow accums are expected to be light however bitterly cold temps may still generate lcl travel impacts with any areas of more persistent snow. A complex upper level pattern will evolve over the region Wednesday and Thursday as a couple speed maxes drop south from the northern Rockies. A 551dm H5 low will be develop into west TX Wednesday then eject east into OK while a second weaker H5 low drops south into the Four Corners region Thursday. Very light snow may continue over the higher terrain within central NM. Amounts are still expected to be negligible as this system is again moisture-starved like the last. The big story will be the very cold temps and frigid winds. 700mb temps fall to near -14C over northern NM while 500mb temps however near -30C. High temps in the mountains will remain in the single digits and teens while lower elevations see 20s and 30s for two consecutive days. Overnight lows will be even colder, however these readings are not too close to historical records for early December. The Four Corners low is progged to retrograde into southwest AZ by Friday and Saturday with warming temps over NM. All eyes will be on how this system evolves into early next week as abundant subtropical moisture moves northeast from the central and eastern Pacific. The 00Z ECMWF continues to trend toward a significant winter storm over the region early next week but it is still way out in la-la land. 33/Guyer && .FIRE WEATHER... West and southwest winds increase across much of eastern NM today, ahead of a cold upper-level trough forecast to bring much colder air to NM Tuesday and Tuesday night. Areas of light snow will likely be confined to the far northern Sangre de Cristos and far northeast highlands near Raton Pass Tuesday afternoon. Cold and dry will be the rule through the work week with the potential for mainly snow chances to increase late into the weekend and into next week. 33 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Nov 30, 2:59 AM MST, 10 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 259 AM MST Mon Nov 30 2020 NMZ201>241-011100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 259 AM MST Mon Nov 30 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A powerful cold front will blast southward into New Mexico Tuesday. Northerly winds of 20 to 30 mph with gusts up to 40 mph are likely over much of the area. Light snow is expected to develop along the Colorado border from near Red River to Raton and Clayton Tuesday evening. Light snow may spread south along the central mountain chain through Wednesday and perhaps even Thursday. Snowfall accumulations are expected to be very light however some local travel impacts are possible as temperatures will be bitterly cold Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Guyer
Nearby
Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.